Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 2, 2017, 9:45 PM CDT for Vermilion County, Illinois; Vermillion County, Indiana. It took effect at May 4, 2017, 11:16 PM CDT. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2017, 9:45 PM CDT (02:45 UTC)
- In effect from
- May 4, 2017, 11:16 PM CDT
- Expired
- May 7, 2017, 10:36 AM CDT
- In force
- 59 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Vermilion County, IL, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
594
WGUS43 KILX 030245 CCA
FLWILX
Flood Warning...CORRECTED
National Weather Service Lincoln IL
945 PM CDT Tue May 2 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
.Synopsis...Widespread rainfall of 2 to 3.5 inches is expected
from late Wednesday through Thursday over already water logged
soil. This will cause the river to rise again later this week.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC183-INC165-031445-
/O.NEW.KILX.FL.W.0035.170505T0752Z-170507T1536Z/
/DNVI2.1.ER.170505T0752Z.170506T0600Z.170507T0936Z.NO/
945 PM CDT Tue May 2 2017 /1045 PM EDT Tue May 2 2017/
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Vermilion River near Danville.
* From late Thursday night until Sunday morning.
* At 845 PM Tuesday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 21.0 feet by early Saturday morning.The
river will fall below flood stage by early Sunday morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Vermilion River
Danville 18 16.1 Tue 9 PM 12.3 19.1 20.8
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
correction with formatting error7 follow-up statements
744
WGUS83 KILX 031645
FLSILX
Flood Statement
National Weather Service Lincoln IL
1145 AM CDT Wed May 3 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-040645-
/O.EXT.KILX.FL.W.0035.170505T1200Z-170507T0748Z/
/DNVI2.1.ER.170505T1200Z.170506T0600Z.170507T0148Z.NO/
1145 AM CDT Wed May 3 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From Friday morning until late Saturday night.
* At 1045 AM Wednesday the stage was 13.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 19.9 feet by early Saturday morning.The river will
fall below flood stage by Saturday evening.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Vermilion River
Danville 18 13.1 Wed 11 AM 11.1 18.0 19.7
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$794
WGUS83 KILX 040216
FLSILX
Flood Statement
National Weather Service Lincoln IL
916 PM CDT Wed May 3 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-041616-
/O.EXT.KILX.FL.W.0035.170505T1122Z-170507T1312Z/
/DNVI2.1.ER.170505T1122Z.170506T0600Z.170507T0712Z.NO/
916 PM CDT Wed May 3 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From Friday morning until Sunday morning.
* At 845 PM Wednesday the stage was 11.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 20.4 feet by early Saturday morning.The river will
fall below flood stage by early Sunday morning.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Vermilion River
Danville 18 11.1 Wed 9 PM 10.8 18.2 20.2
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJL764
WGUS83 KILX 041421
FLSILX
Flood Statement
National Weather Service Lincoln IL
921 AM CDT Thu May 4 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-050421-
/O.EXT.KILX.FL.W.0035.170505T0840Z-170507T0240Z/
/DNVI2.1.ER.170505T0840Z.170506T0000Z.170506T2040Z.NO/
921 AM CDT Thu May 4 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From late tonight until Saturday evening.
* At 845 AM Thursday the stage was 12.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 19.5 feet by tomorrow evening.The river
will fall below flood stage by Saturday afternoon.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Vermilion River
Danville 18 12.0 Thu 9 AM 18.5 19.0 15.6
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
25847
WGUS83 KILX 042253
FLSILX
Flood Statement
National Weather Service Lincoln IL
553 PM CDT Thu May 4 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-051253-
/O.EXT.KILX.FL.W.0035.170505T0440Z-170507T0240Z/
/DNVI2.1.ER.170505T0440Z.170506T0000Z.170506T2040Z.NO/
553 PM CDT Thu May 4 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From this evening until Saturday evening.
* At 445 PM Thursday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 19.5 feet by tomorrow evening.The river will fall below
flood stage by Saturday afternoon.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Vermilion River
Danville 18 16.6 Thu 5 PM 18.7 19.0 15.6
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJL633
WGUS83 KILX 050220
FLSILX
Flood Statement
National Weather Service Lincoln IL
920 PM CDT Thu May 4 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-051620-
/O.EXT.KILX.FL.W.0035.170505T0416Z-170507T0240Z/
/DNVI2.1.ER.170505T0416Z.170506T0000Z.170506T2040Z.NO/
920 PM CDT Thu May 4 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From this evening until Saturday evening.
* At 845 PM Thursday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 19.5 feet by tomorrow evening.The river will fall below
flood stage by Saturday afternoon.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Vermilion River
Danville 18 17.6 Thu 9 PM 18.7 19.0 15.6
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJL407
WGUS83 KILX 051539
FLSILX
Flood Statement
National Weather Service Lincoln IL
1039 AM CDT Fri May 5 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-060000-
/O.EXT.KILX.FL.W.0035.000000T0000Z-170506T0000Z/
/DNVI2.1.ER.170505T0435Z.170505T1130Z.170505T1800Z.NO/
1039 AM CDT Fri May 5 2017
The Flood Warning continues for
The Vermilion River near Danville.
* Until this evening.
* At 945 AM Friday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 18.0 feet...Minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Vermilion River
Danville 18 18.2 Fri 10 AM 17.1 13.7 10.8
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
25358
WGUS83 KILX 052016
FLSILX
Flood Statement
National Weather Service Lincoln IL
316 PM CDT Fri May 5 2017
...The Flood Warning is cancelled for the following river in
Illinois...Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC183-INC165-052046-
/O.CAN.KILX.FL.W.0035.000000T0000Z-170506T0000Z/
/DNVI2.1.ER.170505T0435Z.170505T1130Z.170505T1757Z.NO/
316 PM CDT Fri May 5 2017
The Flood Warning is cancelled for
The Vermilion River near Danville.
* At 245 PM Friday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1257 PM Friday.
* Forecast...The river will continue to fall to 16.1 feet by tomorrow
morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Vermilion River
Danville 18 17.7 Fri 3 PM 16.1 13.6 10.8
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 2, 8:59 PM CDT, 46 minutes earlier.
Area forecast discussion, May 2, 8:59 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 859 PM CDT Tue May 2 2017 .UPDATE... Issued at 855 PM CDT Tue May 2 2017 Satellite data continues to show a decrease in clouds across the forecast area early this evening as weak high pressure drifts in from the west. Winds have decreased considerably as well as the fair weather system drifts in. Keeping an eye on the temps and the potential for some frost across the north towards morning. Models have been consistently bringing cloud cover east into most of our area in the 2am to 6am time frame, so other than the usual "cold" spots that may pick up some patchy frost early Wednesday morning, think the remainder of the area will have just enough cloud cover move over early Wednesday morning to prevent any threat for greater coverage of frost. Our next storm system was tracking across the Plains this evening with showers and thunderstorms tracking over the Oklahoma Panhandle. Latest RUC model very similar to the operational models in taking the initial band of rain east through central Missouri into central Illinois just after sunrise. However, areas north of a Jacksonville to Springfield to Paris line may not see much rain during the morning as the dry air mass will remain in place as the surface high drifts away from our area. As the shortwave trof continues to dig and carve out a deep longwave trof over the mid to lower Mississippi Valley Wednesday night and Thursday, we look for a rapid increase in the precipitation across our area, especially later tomorrow afternoon and night. As a northern stream wave phases with the closed upper low over southern Missouri on Thursday, the surface low will deepen even further over southern Indiana and slowly track northeast into Ohio by Friday with windy, damp and chilly conditions to round out the work week. Model consensus continues to indicate rainfall totals will range from 2 to locally 3.5 inches, with the axis of heaviest rains unfortunately about over the same areas that received the excessive rainfall from a few days ago. Made some minor adjustments to the cloud cover this evening as well as overnight temperatures, especially in the east where it will remain clear a little longer than the rest of the area. We should have the updated zones out by 915 pm. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 323 PM CDT Tue May 2 2017 Shortwave over the Rockies will amplify strongly as it moves into the Plains as a surface low develops and moves toward Arkansas during the day Wednesday. As a result, clearing skies tonight with high pressure moving over the area will be short lived as SE flow ahead of the approaching system develops warm advection and frontogenesis aloft to spread increasing rainfall rates over the area during the day Wednesday. Have issued a flash flood watch from noon Wednesday to midnight Thursday night. In the shorter term, clearing skies, light winds, and the cool air mass will lead to lows dipping into the upper 30s in areas along/north of I-74. Localized areas of frost are possible, but looks like any frost will be very isolated and short lived so will abstain from any frost advisory at this time. Otherwise, lows mainly lower 40s the remainder of the forecast area. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 323 PM CDT Tue May 2 2017 Models in fairly good agreement this 12Z cycle moving surface low across the southern tip of IL Thursday 12Z with a strong deformation zone/frontogenetical region producing steady moderate to heavy rain across a preferred corridor primarily between I-72 and I-70 Wednesday night through Thursday afternoon. Rainfall totals look to be 2 to 3.5 inches for this corridor and surrounding areas. Given the very saturated conditions preceding this rainfall, flash flooding will be easier than normal to initiate and ongoing river flooding will be worsened. Have issued a flash flood watch for areas roughly Mason County to Vermilion County southward. Kept isolated mention of thunder Thursday south of I-70 as minimal instability drifts across that area. With a slow movement of the system and some trailing disturbances embedded northerly flow behind the main trough, could be some lingering periods of showers in eastern areas Friday and Saturday. Strong gradients around the low will produce brisk northerly winds Thursday and Friday, likely gusting over 30 mph. Highs will also be quite cool in the northerly flow and rain cooled air, ranging from low to mid 50s over most of the area Thursday, to upper 50s/low 60s Thursday. As the Wednesday/Thursday system moves east for the weekend, strong northerly flow will persist for a few days, bringing continued cool conditions with highs in the upper 50s to mid 60s Friday through the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 605 PM CDT Tue May 2 2017 Cumulus field continues to dissipate early this evening as we lose daytime heating and surface high pressure approaches from the northwest. VFR conditions are expected through Wednesday morning before clouds lower and thicken mid to late morning from southwest to northeast ahead of the next storm system that will bring another round of significant rainfall to the area. Most of the sounding data indicates lower VFR cigs will hold off until early afternoon most areas. Main concern will be at SPI and DEC as models suggest the rain, at least initially, will be pushing more east out of Missouri in the morning and may affect those two sites in the 14 to 17z time frame allowing cigs to drop to low VFR by 17z. Further north, the low levels will take longer to saturate so we expect VFR cigs to continue into the afternoon hours. Surface winds will become light and variable tonight, and then increase out of a easterly direction at 10 to 15 kts by 21z. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday afternoon through Thursday evening for ILZ042>057-061>063-066>068-071>073. && UPDATE...Smith SHORT TERM...37 LONG TERM...37 AVIATION...Smith
Hazardous weather outlook, May 2, 3:31 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 331 PM CDT Tue May 2 2017 ILZ027>031-036>038-040-041-031100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 331 PM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor flooding will continue along the Spoon River through Wednesday night. Minor to moderate flooding will continue along the Illinois River through the entire period. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>057-061-031100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 331 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor to moderate flooding will continue along portions of the Illinois, Sangamon, and Vermilion Rivers as well as Salt Creek. Please see the applicable flood warnings for details. An approaching storm system will spread another round of rain into the area from Wednesday afternoon through Friday morning. Rainfall of 2 to 3 inches will be common...with amounts in excess of 3 inches possible along a Paris...to Mattoon...to Shelbyville line. The heavy rain on top of already saturated soil will aggravate ongoing flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-031100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 331 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor to moderate flooding will continue along portions of the Wabash, Little Wabash, and Embarras Rivers. Please see the applicable flood warnings for details. An approaching storm system will spread another round of rain into the area from Wednesday afternoon through Friday morning. Rainfall of 2 to 3 inches will be common...with amounts in excess of 3 inches possible along I-70. The heavy rain on top of already saturated soil will aggravate ongoing flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:55 PM CDT | River Flood Warning | ILX | Sangamon | 6 days |
Nearby
River Flood Warnings in Illinois, 2017River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.